CSN Login
Members Online: 15

Question..... Bloody Nose Concern

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

For the last few days every time I blow my nose it is lightly bloody and sometimes with small clots. Sorry that sounds gross. Has this happened to anyone else? Maybe I am just getting a sinus infection.... I just started taking oxycodone 3 days ago.... maybe it's that? I thought I would run it by you guys before calling doc just to see if anyone could relate. Thanks guys.

Jennie

Annabelle41415's picture
Annabelle41415
Posts: 4188
Joined: Feb 2009

This past week I have been dealing with a bloody nose. Usually just the one side. I'm glad you brought this up as I was going to post this soon. Because my platelett count is down this is the last thing I need is my nose bleeding loosing even more blood. Seems I get a scab on it - even that is unsightly - and then blow my nose and that whole thing comes out and then it starts bleeding all over again before it quits. I'm just learning to live with a big scab in my nose so that it doesn't start bleeding all over again and again and again. I read on the previous posts that this is normal. Seems like I'm getting everything "normal" - bummer.

Kim

PhillieG's picture
PhillieG
Posts: 4659
Joined: May 2005

I'd get it from time to time, depends on what meds I'm on. I don't think it's anything serious but mention it to your MD.
-p

claud1951's picture
claud1951
Posts: 429
Joined: Jun 2007

I beleive bloody noses are just one more thing to have to deal with, specially when your counts are low. If you have to blow, just do so gently. Try not to use a lot of pressure blowing or even picking your nose (that sounds gross but it's the facts). If you bleed to much, you should call the nurse.

The first time I got one, I was freaked out because I never had bloody noses even as a kid so I called the nurse right away. Also, "cold sores" on mouth and in mouth. Never had those, either, until I was on chemo.
Seems with low blood counts, everything comes out!

This to shall pass.

You take care of yourself
Claudia
Stage 3
NED 2 years

Sundanceh's picture
Sundanceh
Posts: 4266
Joined: Jun 2009

Hi, ya' Jennie

Are you currently taking Avastin?

If you and anybody else out there is taking Avastin, this drug can cause nose bleeds and states it in the literature.

Avastin combined with low platelet counts takes longer for the blood to clot, but eventually it will clot.

I had nose bleeds when I took Avastin and when I discontinued it, I have not had too many episodes in awhile.

I would report all symptoms to your oncologist and that way they have a record of you reporting it.

It is considered a "normal" side effect of this drug and just another hurdle we have to jump over.

-Craig

Julie 44
Posts: 479
Joined: Oct 2008

I was getting them almost daily..Not alot of blood but enough...They said it was just one more stupid side effect of the meds......So no need to worry its normal.......Stay strong and fight on.........JULIE

idlehunters's picture
idlehunters
Posts: 1792
Joined: Apr 2009

Yes... avastin is part of my cocktail ...... I will let DR know but thanks for your input

Jennie

Wenchie
Posts: 88
Joined: Apr 2009

I had them too while I was on the oxali. Now I'm on Folfiri and they're starting to come back. My Oncologist suggested I use a saline spray to keep the membrane moist so that those nasty blood clots wouldn't start and get itchy. It helps.

lesvanb's picture
lesvanb
Posts: 905
Joined: May 2008

I also had bloody noses periodically while on the oxali/5FU. My platelets and WBC dropped but were always close to normal range during this time as well. I used a neti pot with a saline solution during this whole time (and still do) and it helped tremendously in keeping nasal passages clear and less damaged from blowing my nose.

all the best, Leslie

Hatshepsut's picture
Hatshepsut
Posts: 340
Joined: Nov 2006

When my husband was on chemotherapy, he had frequent and profuse nose bleeds.

What helped us was to have a plan of action when the nose bleeds occurred. I researched nose bleeds on the Internet and talked to our doctor. In the long run, having a plan made things less stressful and, I think, made the duration of his nose bleeds shorter.

If you haven't already looked up Internet sites, here is a site with good advice:

Nose Bleeds

Hatshepsut

johnnybegood's picture
johnnybegood
Posts: 1122
Joined: Oct 2008

i have just been thru all this in the past 2 days.my onc said if i have any bleeding from nose ,mouth,urine,or bowels to let her know.i kept having bleeding from my gums.the other morning i got up and looked like a vampire.it was all over my mouth and teth.my platelets were to low so i had to go to hospital and they gave me two units of plasma.so for you out there that have a lot of bleeding call your oncs.you may be hemoraging from the inside.also i got some meds to help me eat i am down to 91lbs and feel so weak.take care and everybody have a good weekend,....Godbless....johnnybegood

Sundanceh's picture
Sundanceh
Posts: 4266
Joined: Jun 2009

I'm saying a prayer for you as I'm writing this and sending out best wishes to the both of you!

-Craig

luv3jay's picture
luv3jay
Posts: 534
Joined: May 2009

Avastin causes bleeding and I have bloody noses quite frequently.

bdee
Posts: 305
Joined: Feb 2009

I've been on Avastin since February and was on oxi and Avastin from February through April. I had nose bleeds, but only when my platelet count was low. I am only on Avastin and 5FU now and my platelet count went down this last weeks. So the nose bleed is back. It is gross when you wake up in a puddle of your blood. I try to keep that from my husband, though.

Debbie

Paula G.'s picture
Paula G.
Posts: 596
Joined: Apr 2009

Yap! John (JR) has blood every time he blow's his nose. Side effect of the Chemo drugs. If it gets bad I would ask the doctors though. His platlets have dropped too. They say they aren't low enough to cause a problem but they are watching it. Paula G.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network